Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 132, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 18, 2021, 1:45 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 1:45 AM CST (07:45 UTC)
- Expired
- Dec 18, 2021, 4:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WGUS54 KLZK 180745
FFWLZK
ARC071-083-127-149-181045-
/O.NEW.KLZK.FF.W.0132.211218T0745Z-211218T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
145 AM CST Sat Dec 18 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Yell County in central Arkansas...
Southern Johnson County in western Arkansas...
Logan County in western Arkansas...
Scott County in western Arkansas...
* Until 445 AM CST.
* At 145 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 to 2.5 inches of
rain have fallen in the last hour and a half. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area over the
next hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Booneville, Waldron, Paris, Lamar, Mansfield,
Magazine, Knoxville, Subiaco, Hartman, Scranton, Ratcliff, Blue
Mountain, Beauchamp, Stonehouse Recreation Area, Mount Magazine,
Cardiff, Midway in Logan County, Echo and Hinkle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3470 9419 3473 9445 3493 9445 3497 9423
3507 9424 3510 9414 3514 9414 3514 9403
3523 9403 3523 9392 3532 9392 3531 9381
3542 9381 3538 9371 3556 9370 3560 9322
3547 9322 3547 9330 3521 9328 3507 9346
FLASH FLOOD...RADAR INDICATED
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 11:48 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 17, 11:48 PM CST, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1148 PM CST Fri Dec 17 2021 .AVIATION...Updated w/ a discussion for the 18/06Z TAFs SHRA/TS were ongoing over N/W AR Fri evening and are expected to gradually slide southward with a cold frnt late Fri night thru early Sat. As the rain area moves, areas of dense fog over the northern half of the state will mostly dissipate. Even so, low clouds will keep MVFR/IFR conditions in the north Fri night, and over central/southern sections on Saturday. Winds will vary out of the S to S/E early in the PD, shifting to the N-N/W on Saturday and becoming gusty in the wake of the cold frnt. /232/ && .PREV DISCUSSION...(ISSUED 755 PM CST Fri Dec 17 2021) SHORT TERM...Today Through Saturday Night What a mess today. Warm front has not lifted north as quickly as anticipated, keeping the northern half or more of the state socked in with low stratus and patchy dense fog. Temperatures have been quite cool north of the boundary with 70s to near 80 degree readings over the south. Near the AR/MO border, rainfall continues with regional radar imagery showing the next wave of showers/storms developing across eastern OK in response to an approaching upper wave. Rainfall from this morning, while not enough to produce flooding owing to dry soils, has worked to prime soils for rainfall tonight. Concern in flood potential has grown given the presence of anomalously high PWAT values streaming over northwestern and northern AR (values >1.5 in) today. As the aforementioned upper trough approaches, coverage and intensity will tick up with the flood threat maximized this evening into tonight as the eastern OK convection moves in. Severe potential remains low overall, although elevated strong/severe hailers cannot be ruled out north of the warm front with an isolated strong/severe storm in the warm sector across western AR this evening. Widespread severe is not expected. Through tonight and Saturday, the upper wave will push east and drive a cold front through the area from the northwest. Rain and storms will focus along the front as it passes with activity diminishing over southeastern zones by Saturday night. Noticeably colder air will filter in behind the front with temps falling into the 20s and 30s by Saturday night. Thanks to TSA/SGF/PAH for hydro collab. LONG TERM...Sunday Through Thursday To begin, surface high pressure will be in place just N of AR in the wake of a cold front from the short term period. On the hills of the departing surface high/front, a new shortwave trough will eject into the Srn Plains on Sunday. Limited moisture should preclude any mentionable PoPs on Monday/Monday night, however slight chance PoP will creep into Nrn La, so this trend will be watched over the coming days. On Tuesday and beyond, the aforementioned shortwave will slide E with quasi-zonal flow setting up at H500. Temperatures both highs and lows will be coldest on Sunday/Sunday night, with a slow moderation thereafter. Temperatures should gradually warm through Thursday, and confidence is increased with this pattern given no significant troughs/ridges developing through mid-week. Temperatures mid-week will feel more like climatological averages with readings creeping into the 40s/50s for highs and 20s/30s for lows. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until midnight CST tonight FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Jackson-Lawrence-Marion- Newton-Randolph-Searcy-Sharp-Stone-Van Buren-White. Flood Watch until 6 AM CST Saturday FOR Baxter-Boone-Conway- Fulton-Izard-Johnson-Logan-Marion-Newton-Pope-Randolph-Scott- Searcy-Sharp-Stone-Van Buren-Yell. && Aviation...232
Hazardous weather outlook, Dec 17, 5:15 PM CST, 8 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 515 PM CST Fri Dec 17 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 515 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight A frontal boundary will continue lifting from southern into central and northern Arkansas tonight. North of the front, areas of dense fog will linger this evening, and will reduce visibilities to less than a quarter mile in places. As the night wears on, areas of rain will develop along the front in northern and western sections of the state. One to two inches of rain will be possible, with locally heavier amounts. Some flash flooding could occur. After midnight, the rain area in the north and west will begin shifting to the south with the front. Isolated strong storms and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is anticipated through the forecast period. .Spotter Information Statement... Spotter Activation May or May Not Be Needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. DTC/232/51/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:11 AM CST | Special Weather Statement | LZK | Faulkner, Lonoke, Pulaski, White | 49 min |
| Dec 18, 9:39 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 12 days |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.